Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 108, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 11, 2006, 3:53 PM CDT for St. Clair County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2006, 3:53 PM CDT (20:53 UTC)
- Expired
- Sep 11, 2006, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 112056 FFWSGF MOC185-120000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 353 PM CDT MON SEP 11 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI. * UNTIL 700 PM CDT * AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. RADAR ESTIMATES THAT NEARLY THREE INCHES OF RAIN HAS FALLEN NORTH OF LOWRY CITY FROM THIS STORM. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS EXPECTED THROUGH 5 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3821 9380 3815 9380 3816 9361 3820 9360 $$ SCHAUMANN
1 follow-up statement
000 WGUS73 KSGF 112352 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 PM CDT MON SEP 11 2006 MOC185-112359- ST. CLAIR MO- 649 PM CDT MON SEP 11 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL ST. CLAIR COUNTY... RAINFALL HAS ENDED OVER ST. CLAIR COUNTY AND LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT NO FLOODING WAS OCCURRING. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3821 9380 3815 9380 3816 9361 3820 9360 $$ SCHAUMANN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 2:42 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 11, 2:42 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 242 PM CDT MON SEP 11 2006 .DISCUSSION... RAIN WAS EXITING THE FORECAST AREA THIS AFTERNOON WHILE WESTERN MISSOURI BEGAN TO DESTABILIZE. TEMPERATURES WARMING INTO THE MID 80S OUT AHEAD OF THE FRONT YIELDED CAPES RANGING FROM 1000 - 1500 J/KG. VISIBLE SAT INDICATED A FIELD OF CUMULUS CLOUDS DEVELOPING ALONG THE INSTABILITY AXIS SUGGESTING POTENTIAL DEVELOPMENT OF STORMS LATE THIS AFTERNOON. THIS ELEMENT WAS THE INITIAL CHALLENGE. THEN FOCUS WILL TRANSITION TO TEMPERATURES AND CLOUD COVER TOMORROW IN THE WAKE OF THE COLD FRONT. AS A MATTER OF FACT...THE LATEST FEW VOLUME SCANS WERE INDICATING A FEW DEVELOPING CELLS...SUGGESTING THAT THE CAP IS FINALLY BREAKING IN A FEW SPOTS ALONG THE FRONT. SHORT TERM (TONIGHT - TUESDAY NIGHT)... WILL BE WATCHING THE VIS AND RADAR CLOSELY THE REST OF THE AFTERNOON AND EVENING AS THE COLD FRONT BEGINS TO WEDGE IN FROM KANSAS. CROSS SECTION ANALYSIS SHOWS A DECENT STRUCTURE TO THIS COLD FRONT THAT WOULD FORCE PARCELS UP. WILL MAKE SOME FINAL MODIFICATIONS TO POPS TONIGHT BUT LARGE POPS MAY BE JUSTIFIED FOR AREAS ALONG AND EAST OF A LINE FROM ANDERSON TO WARSAW. THE CROSS SECTION ANALYSIS ALSO SUGGESTED CONSIDERABLE STRATUS TO SPREAD OVER THE REGION OVERNIGHT. ANALYZING THE 300K POTENTIAL TEMPERATURE SURFACE FROM THE WRF SOLUTION INDICATES A CONSISTENT RISE IN LOCAL POTENTIAL TEMP SURFACES THROUGH MUCH OF THE DAY TOMORROW. THIS SHOULD REINFORCE CLOUD COVER EVEN THROUGH THE AFTERNOON HOURS...WHICH IN TURN WILL LIMIT TEMPERATURES FROM WARMING OUT OF THE MID 70S. I MAY LEAVE SOME RESIDUAL POPS IN FOR TUESDAYS PERIOD...PARTICULARLY OVER CENTRAL AND SOUTH CENTRAL MISSOURI WHERE LOW LEVEL POST FRONTAL FORCING MAY BE SUFFICIENT TO SQUEEZE OUT A FEW SHOWERS. ONGOING FORECAST HANDLES THIS WELL AND WILL LIKELY ADVERTISE SOMETHING SIMILAR. LONG TERM (WEDNESDAY - SUNDAY)... A NICE SUNNY WARMUP WILL FOLLOW TUESDAYS DRURY AND COOL DAY. LOOK FOR AFTERNOON READINGS TO RANGE FROM THE MID 70S OUT OVER CENTRAL MISSOURI TO THE LOW 80S NEAR JOPLIN AND PITTSBURG. THE REGION WILL BEGIN TO EXPERIENCE HEIGHT RISES AT THIS TIME WHICH WILL CONTINUE INTO THE WEEKEND AS AN UPPER RIDGE POPS OVER THE NATIONS MID SECTION. MEANWHILE A LARGE SCALE ALASKAN CYCLONE GRADUALLY SHIFTS SOUTH INTO THE PACIFIC NORTHWEST. THIS WILL SET UP DEEP SOUTHWEST FLOW AND ALLOW A RETURN OF VERY WARM AIR AND ABUNDANT MOISTURE FROM THE GULF OF MEXICO. MOISTURE RETURN SHOULD BE DEEP AS THE GULF SOURCE REGION BUOYS ARE CURRENTLY MEASURING DEWS IN THE UPPER 70S. WITH NO DRYING TO OCCUR OVER THIS AREA ANYTIME SOON...THIS GULF AIRMASS WILL ADVECT INTO THE OZARKS AND SET THE STAGE FOR ACTIVE WEATHER. AS OF NOW...THERE ARE NO SIGNALS WITH THE GFS DATA THAT WOULD INDICATE ANY DISTURBANCES TO MIGRATE AROUND THE SOUTHERN PERIPHERY OF THE UPPER CYCLONE THAT WOULD IMPACT THE CWA THROUGH THE WEEKEND. HOWEVER...THE ECMWF HINTS AT A PROGRESSIVE WAVE TO PASS OVER THE AREA BY SATURDAY MORNING. AT THIS POINT I CAN NOT RULE IT OUT...AND THIS SHOULD BECOME MORE DISCERNIBLE WITH TIME. ZERO POPS END FRIDAY NIGHT AND ILL INSERT A 20 POP FOR PERIODS WITHIN SATURDAY THROUGH SUNDAY. I ALSO INCREASED TEMPERATURES FROM THURSDAY THROUGH SUNDAY. SURFACE TO 850 THICKNESSES SUGGESTS TEMPERATURES APPROACHING 90 OUT WEST TOWARD JOPLIN AND PITTSBURG. AS MENTIONED YESTERDAY...ANYONE WITH HAZARDOUS WEATHER INTERESTS SHOULD NOTE THAT THE LARGE SCALE PATTERN WILL EXPERIENCE A MAJOR CHANGE THIS WEEKEND. THIS CHANGE WILL BE MORE FAVORABLE FOR ACTIVE WEATHER REGARDING STRONG TO SEVERE THUNDERSTORMS SOMETIME DURING THE SATURDAY - MONDAY NIGHT TIME FRAME. WILL CONTINUE TO MONITOR SMALLER SCALE FORECAST TRENDS TO PROVIDE BETTER DETAILS THROUGHOUT THE COURSE OF THE WEEK. CRAMER && .AVIATION... FOR THE 18Z TAF PACKAGE...THE PRIMARY FORECAST FOCUS REMAINS THE RAIN CHANCES THIS AFTERNOON WITH THE SECONDARY CONCERN THE DEVELOPMENT OF A STRATUS DECK TONIGHT. THE COLD FRONT IS CURRENTLY SITUATED TO THE NORTH OF THE SGF AND JLN TERMINALS. THIS FRONT IS EXPECTED TO GENERATE SCATTERED SHRA/TSRA BY MID AFTERNOON AND BEGIN A WEST TO EAST TREK ACROSS THE AREA INTO THIS EVENING. DUE TO SCATTERED NATURE OF THE CONVECTION...HAVE OPTED TO ONLY INCLUDE VCTS FOR THE AFTERNOON HOURS. ANY DEVELOPMENT SHOULD SHIFT TO THE EAST OF SGF BY THIS EVENING. THEREAFTER...CONCERNS MOUNT FOR A DEVELOPING STRATUS DECK IN NORTHWEST FLOW TONIGHT. MOS AND CLIMATOLOGY SUGGEST A GRADUAL BUILD DOWN AND HAVE FOLLOWED THIS CLOSELY. MVFR CIGS CAN BE EXPECTED AFTER 03Z IN JLN (06Z IN SGF) WITH IFR CIGS POSSIBLE AFTER 09Z. VISIBILITIES WILL REMAIN MAINLY VFR...WITH THE POTENTIAL FOR MVFR TOWARD SUNRISE ON TUESDAY. EXPECT IFR CONDITIONS FOR LOW CLOUDS TO HANG IN THROUGH THE REMAINDER OF THE TAF CYCLE ON TUESDAY. GAEDE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Sep 11, 12:59 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1259 PM CDT MON SEP 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1259 PM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING BRIEF PERIODS OF HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND 40 MPH WIND GUSTS. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE OVER AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT WILL GRADUALLY SHIFT INTO THE REGION THIS AFTERNOON. THIS FEATURE WILL LIKELY TRIGGER SHOWERS AND THUNDERSTORMS. DUE TO THE LOW LEVEL OF INSTABILITY PRESENT WITHIN THE ATMOSPHERE...SEVERE STORMS ARE NOT EXPECTED. HOWEVER...IF TEMPERATURES OVER AREAS THAT ARE EXPERIENCING CLOUD BREAKS WARM INTO THE UPPER 80S...THEN A FEW ISOLATED SEVERE STORMS CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE LATEST FORECAST ANALYSIS SUGGEST THAT THE LARGE SCALE WEATHER PATTERN WILL EXPERIENCE A MAJOR CHANGE. DEEP SOUTHWESTERLY FLOW ALOFT WILL ALLOW DEEP MOISTURE AND WARMER TEMPERATURES TO ADVANCE INTO THE NATIONS MID SECTION. THIS MAY SET THE STAGE FOR ACTIVE WEATHER BY SUNDAY OR MONDAY. LOCAL INTERESTS ACROSS THE REGION SHOULD CONTINUE MONITORING LATER DISCUSSIONS REGARDING THE POTENTIAL FOR ACTIVE WEATHER EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:12 AM CDT | Flash Flood Warning | SGF | Camden | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.